Asymptotics for Laguerre polynomials with large order and parameters

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journal

2 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)4 - 19
Journal / PublicationJournal of Approximation Theory
Volume193
Online published20 Mar 2014
Publication statusPublished - May 2015

Abstract

We study the asymptotic behavior of Laguerre polynomials Ln(αn) (z) as n → ∞, where αn/n has a finite positive limit or the limit is +∞. Applying the Deift-Zhou nonlinear steepest descent method for Riemann-Hilbert problems, we derive the uniform asymptotics of such polynomials, which improves on the results of Bosbach and Gawronski (1998). In particular, our theorem is useful to obtain the asymptotics of complex Hermite polynomials and related double integrals.

Research Area(s)

  • Riemann-Hilbert problem, Laguerre polynomial, Strong asymptotics